Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 63, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 11, 2016, 8:49 AM CDT for Goliad County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2016, 8:49 AM CDT (13:49 UTC)
- Expired
- May 11, 2016, 9:12 AM CDT
- In force
- 23 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Goliad County, TX
The radar
The Corpus Christi radar (KCRP), 98 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 1.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1817 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.3
The text
As transmitted.
679
WUUS54 KCRP 111349
SVRCRP
TXC175-111430-
/O.NEW.KCRP.SV.W.0063.160511T1349Z-160511T1430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
849 AM CDT WED MAY 11 2016
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL GOLIAD COUNTY IN SOUTHERN TEXAS...
* UNTIL 930 AM CDT
* AT 848 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES
SOUTHWEST OF GOLIAD... MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GOLIAD...FANNIN...SCHROEDER AND COLETO CREEK PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2863 9718 2860 9718 2859 9717 2852 9745
2869 9753 2884 9721
TIME...MOT...LOC 1348Z 251DEG 20KT 2864 9742
HAIL...1.00IN
WIND...60MPH
$$
TMT2 follow-up statements
197
WWUS54 KCRP 111405
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
905 AM CDT WED MAY 11 2016
TXC175-111430-
/O.CON.KCRP.SV.W.0063.000000T0000Z-160511T1430Z/
GOLIAD TX-
905 AM CDT WED MAY 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR EAST CENTRAL GOLIAD COUNTY...
AT 905 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF GOLIAD...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GOLIAD...FANNIN...SCHROEDER AND COLETO CREEK PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2863 9718 2860 9718 2859 9717 2852 9745
2869 9753 2884 9721
TIME...MOT...LOC 1405Z 259DEG 19KT 2864 9732
HAIL...1.00IN
WIND...60MPH
$$
TMT865
WWUS54 KCRP 111412
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
912 AM CDT WED MAY 11 2016
TXC175-111422-
/O.CAN.KCRP.SV.W.0063.000000T0000Z-160511T1430Z/
GOLIAD TX-
912 AM CDT WED MAY 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GOLIAD COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 2863 9718 2860 9718 2859 9717 2852 9745
2869 9753 2884 9721
TIME...MOT...LOC 1410Z 251DEG 20KT 2865 9728
$$
TMTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:22 AM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, May 11, 6:22 AM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
622 AM CDT WED MAY 11 2016
.DISCUSSION...SEE AVIATION DISCUSSION BELOW FOR THE 12Z TAFS.
&&
.AVIATION...ISOL SHRA'S OR TSRA'S ARE EXPECTED TODAY...HOWEVER THE
CONVECTION IS NOT EXPECTED TO HAVE ANY MAJOR AVIATION IMPACTS.
THUS...WILL NOT MENTION IN THE TAFS. MVFR CONDITIONS WITH BRIEF
IFR CONDITIONS CAN BE EXPECTED THROUGH THE MORNING HOURS.
CONDITIONS ARE EXPECTED TO IMPROVE THROUGH MID TO LATE MORNING.
MVFR/IFR CONDITIONS ARE EXPECTED ONCE AGAIN THIS EVENING INTO
TONIGHT. SFC WINDS WILL STRENGTHEN THROUGH THE LATE MORNING AND
INTO THE AFTERNOON WITH GUSTS AROUND 25KT.
&&
.PREV DISCUSSION... /ISSUED 436 AM CDT WED MAY 11 2016/
DISCUSSION...DUE TO PERSISTENT LONG PERIOD SWELLS...THE RIP
CURRENT RISK WILL REMAIN HIGH TODAY AND THIS EVENING.
THEREFORE...HAVE ISSUED A HIGH RIP CURRENT RISK STATEMENT.
PREV DISCUSSION... /ISSUED 342 AM CDT WED MAY 11 2016/
SHORT TERM (TODAY THROUGH THURSDAY)...CONVECTION CURRENTLY ACROSS
THE HILL COUNTRY MOVG SE IS EXPECTED TO DIMINISH AS IT NEARS THE NRN
TIER OF THE CWA AND MOVES INTO AN AREA OF INCREASING CIN/STRONGER
CAP. KEPT A SLIGHT CHC ACROSS THE NRN TIER FOR ANY CONVECTION THAT
MAKES IT INTO THE CWA. IN ADDITION...ISOLD SHRA'S ARE DVLPG ACROSS
THE COASTAL WATERS IN RESPONSE TO A WEAK UPPER LEVEL SHORT WAVE
MOVING ACROSS THE AREA. THE WEAK SHORT WAVE IS EXPECTED TO SHIFT
EAST OF THE AREA THROUGH THE DAY WITH A FAIRLY ZONAL FLOW ACROSS S
TX BY THIS AFTERNOON. MODELS INDICATE THE AIRMASS WILL BE MODERATELY
UNSTABLE WITH CAPE VALUES RANGING FROM 1800-2800J/KG. CIN VALUES
DECREASE THROUGH 18Z AND PWATS ARE PROGD TO INCREASE TO AROUND 1.5
INCHES. GIVEN THE INSTABILITY AND MOISTURE...AM EXPECTING CONVECTION
BUT SHOULD BE ISOLD DUE TO THE CAPPING INVERSION AND LITTLE UPPER
SUPPORT. THE BETTER CHC WILL BE ACROSS THE N AND W CWA WHERE CAP IS
WEAKEST AND MOISTURE IS DEEPEST. THE FLOW ALOFT BECOMES MORE NW WITH
ANOTHER EMBEDDED SHORT WAVE TRACKING SE ACROSS S TX BY THU. PWAT'S
ARE PROGD TO INCREASE TO 1.6 INCHES ACROSS THE W HALF OF THE CWA.
HOWEVER...GIVEN THE CAP WILL ONLY GO WITH 20 POP FOR THU AS WELL.
LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...UPPER RIDGE BEGINS
TO BUILD OVER THE AREA THURSDAY NIGHT/FRIDAY...WHICH COULD BRING A
FRONT DOWN ON FRIDAY AND PROVIDE A SLIGHT FOCUS FOR CONVECTION. AM
NOT TOO IMPRESSED WITH CONVECTIVE CHANCES FRIDAY...BUT WILL KEEP AT
LEAST A SLIGHT CHANCE FOR PRECIPITATION MENTIONED BUT CUT BACK ON
THE 30 POPS FOR ONLY THE NORTHEAST. RAIN CHANCES DO NOT LOOK STRONG
ON SATURDAY...BEFORE NEXT SHORTWAVE COMES ACROSS ON SUNDAY. WITH
PWATS AOA 1.5 AND NOT MUCH CAP...AM GOING WITH CHANCE POPS SUNDAY
AND MOST AREAS SUNDAY NIGHT. COULD STILL HAVE SOME WEAK UPPER
SUPPORT MONDAY AND MOISTURE IS STILL THERE SO KEEPING RAIN CHANCES
IN THE NORTHERN AREAS ON MONDAY. ANOTHER TROUGH LOOKS TO IMPACT
TEXAS TUESDAY...HERE THE QUESTION IS WHETHER AREA WILL BE DRY-
SLOTTED OR WILL THERE BE SUFFICIENT MOISTURE FOR CONVECTION. HAVE
DECIDED TO KEEP RAIN CHANCES IN FOR NORTHERN AREAS BUT HOLD OFF
FARTHER SOUTH (AND MATCH BETTER WITH SOUTHERN OFFICE). DITTO ON
WEDNESDAY POPS...ALTHOUGH DID GO WITH 20 POPS OVER THE SOUTHERN
AREAS. CONCERNING TEMPERATURES...PRETTY MUCH GOING WITH SUPERBLEND
ON MOST DAYS...HOWEVER DID LOWER TEMPERATURES SUNDAY DUE TO LOTS OF
CLOUDS AND RAINFALL EXPECTED...THEN AGAIN A BIT COOLER TUESDAY FOR
SIMILAR REASONS (KIND OF TOO FAR OUT TO DIFFER MORE THAN A DEGREE OR
TWO). ALSO...DID NOT GO AS COOL MOST AREAS SATURDAY AND SUNDAY
MORNING AS THINK COOL-DOWN IS A BIT OVER-BLOWN (ESPECIALLY SOUTH).
FINALLY...DID INCREASE WINDS FROM SUPERBLEND (MAINLY OVER THE GULF
WATERS) EARLY NEXT WEEK TO MATCH NEWER GFS/ECMWF AS WELL AS TO MATCH
SURROUNDING OFFICES FORECAST WINDS...AS WINDS SHOULD PICK UP A BIT
WITH UPPER TROUGH APPROACHING.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 89 74 87 75 88 / 10 10 10 10 20
VICTORIA 88 73 89 70 86 / 20 10 20 10 30
LAREDO 99 75 99 73 94 / 10 10 20 10 10
ALICE 93 73 92 73 91 / 10 10 10 10 20
ROCKPORT 86 76 84 74 87 / 20 10 10 10 20
COTULLA 98 73 96 71 91 / 20 10 20 10 20
KINGSVILLE 91 74 90 74 90 / 10 10 10 10 20
NAVY CORPUS 85 76 84 75 85 / 10 10 10 10 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR THE FOLLOWING
ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES.
GM...NONE.
&&
TE/81...AVIATIONHazardous weather outlook, May 11, 5:11 AM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 511 AM CDT WED MAY 11 2016 TXZ229>234-239>247-121015- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 511 AM CDT WED MAY 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF RIP CURRENTS TODAY THROUGH THIS EVENING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE NORTHERN PORTIONS OF SOUTH TEXAS TODAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE FORECAST THURSDAY AND FRIDAY...THEN AGAIN SUNDAY THROUGH TUESDAY. THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS ON THURSDAY...NEAR AND NORTH OF A FAITH RANCH TO COTULLA TO TILDEN LINE...WITH HAIL AND WIND GUSTS TO 50 MPH BEING THE MAIN CONCERNS FOR ANY STRONG OR SEVERE THUNDERSTORM. NO SEVERE WEATHER IS ANTICIPATED FRIDAY. A FEW STRONG STORMS ARE POSSIBLE ON SUNDAY...BUT NO SIGNIFICANT SEVERE WEATHER SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-121015- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 511 AM CDT WED MAY 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF RIP CURRENTS TODAY THROUGH THIS EVENING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE NORTHERN PORTIONS OF SOUTH TEXAS TODAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE FORECAST THURSDAY AND FRIDAY...THEN AGAIN SUNDAY THROUGH TUESDAY. NO SEVERE WEATHER IS ANTICIPATED. A FEW STRONG STORMS ARE POSSIBLE ON SUNDAY...BUT NO SIGNIFICANT SEVERE WEATHER SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TE/GW
In the hours before
Special weather statement, May 11, 8:44 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 844 AM CDT WED MAY 11 2016 TXZ233-234-111430- VICTORIA-GOLIAD- 844 AM CDT WED MAY 11 2016 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL AND EASTERN GOLIAD AND SOUTHWESTERN VICTORIA COUNTIES... AT 842 AM CDT...A STRONG THUNDERSTORM WAS LOCATED JUST WEST OF GOLIAD...MOVING EAST AT 25 MPH. WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GOLIAD...FANNIN...COLETO CREEK PARK...SCHROEDER...OAK VILLAGE AND MISSION VALLEY. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 2850 9750 2872 9756 2893 9719 2865 9704 TIME...MOT...LOC 1342Z 248DEG 21KT 2867 9741 TMT
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 4:34 AM CDT | Rip Current Statement | CRP | Aransas, Calhoun, Kleberg, Nueces | 19 hr |
| May 11, 8:44 AM CDT | Special Weather Statement | CRP | Goliad | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.